Alert archive / Pennsylvania / River Flood Warnings in 2019
River Flood Warning 10, NWS State College, PA
NWS State College, PA issued this river flood warning at Jul 8, 2019, 12:20 PM EDT for Lebanon County, Schuylkill County, Pennsylvania. It took effect at Jul 8, 2019, 3:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2019, 12:20 PM EDT (16:20 UTC)
- In effect from
- Jul 8, 2019, 3:00 PM EDT
- Expired
- Jul 8, 2019, 8:42 PM EDT
- In force
- 6 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Lebanon County, PA, Schuylkill County, PA
The radar
The State College radar (KCCX), 147 km from the middle of the area, began a volume at 16:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Swatara Creek at Harper Tavern (HTVP1). The gauge peaked at 9.14 ft at Jul 8, 2019, 5:00 PM EDT.
- Action stage
- 7 ft
- Minor stage
- 9 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01573000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Jul 7, 4:25 PM EDT, 19 hours 55 minutes earlier.
Area forecast discussion, Jul 7, 4:25 PM EDT, 19 hours 55 minutes before
Area Forecast Discussion National Weather Service State College PA 425 PM EDT Sun Jul 7 2019 .SYNOPSIS... Look for more showers and thunderstorms across the southern half of the area this afternoon and overnight. Some of the storms will bring heavy downpours and possibly flash flooding. Drier air will begin to move south across the area late tonight and on Monday. This will bring dry weather and more comfortable conditions into the middle of the week. The humidity rises for Thursday, then a cold front will push through by Friday. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... Active weather pattern continues. Weak low pressure and short wave trof will slowly moves just south of of the CWA this afternoon and evening. Ahead of the low will be slow moving showers and some thunderstorms for the southwest half of the CWA. HRRR continues to focus areas of potentially intense rainfall across this area, and once again we will issue a flash flood watch for portions of the area. Some indications that the showers could go a bit longer then previous evenings, so extended the watch until midnight and may extent if nocturnal convection develops. Some drier air should finally make its way into northern PA while muggy conditions continue across the south. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... Some showers are likely across the south Monday morning, but as the day goes on drier air will begin to mix down from some drier air filtering in aloft. This is the beginning of a couple days of much needed drier weather for the area. Maxes on Monday will be in the u70s and l80s for most, just a deg or two cooler than today as the cold advection knocks the top of mixed layer temps down a deg or two C from today. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... Ridging at the surface and aloft drifts east from the Ohio Valley and helps to gradually dry/clear things out Monday night through Wednesday, bringing us more comfortable nights with min temps in the 50s...to lower 60s across the Susquehanna Valley. Accompanying daytime temperatures that will be a few degrees above normal Tuesday and Wednesday will be light wind near and under the surface high pressure area. The moderate dewpoints and mainly clear skies at night will lead to patchy fog for several hours around daybreak both Tuesday and Wed mornings. Moisture will increase in advance of a cold front which will push through the Commonwealth Thursday or Thursday night. Preceding this front, moderate PWAT anomalies of plus 1-2 sigma and a decent south-southwesterly LLJ will lead to a high probability for afternoon and evening SHRA/TSRA - some of which could contain brief strong wind gusts. Afterward, the weather through the rest of the extended (Friday through Sunday period) will afford us with mainly dry weather, near to slightly below normal temps, and moderate humidity with sfc dewpoints initially in the 50s and 60s Friday and early Saturday as an area of PWATs around 20MM drifts overhead. For the bulk of next weekend, temps and dewpoints should slowly rise back to slightly above normal for Sunday afternoon with the chance of a stray shower or TSRA, primarily across northern PA and within the 18-23Z period. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... Diurnal heating combined with humid airmass will allow scattered t-storms to develop near wavy frontal zone across the southwest 1/2 of the airspace through the afternoon/early evening. Widely scattered showers are forecast to spread eastward across the central and eastern airfields tonight into early Monday morning. Outside of brief local MVFR/IFR in heavy downpours, expect prevailing VFR into tonight. Model guidance generally agrees in lowering cig trends with MVFR to IFR possible 06-12Z Monday. .Outlook... Mon...Isolated PM showers t-storms possible mainly srn 3/4. Tue...No sig wx. Wed...Isolated PM t-storms possible NW 1/3. Thu...Showers/t-storms likely with next frontal system. && .CTP WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 2 AM EDT Monday for PAZ017>019-024>028- 033>036-056-063>065. && SYNOPSIS...Ross NEAR TERM...Ross SHORT TERM...Ross/Dangelo LONG TERM...Lambert AVIATION...Ross
Hazardous weather outlook, Jul 7, 4:55 PM EDT, 19 hours 25 minutes before
Hazardous Weather Outlook National Weather Service State College PA 455 PM EDT Sun Jul 7 2019 PAZ004>006-010>012-037-041-042-045-046-049>053-057>059-066-082100- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Tioga- Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union- Snyder-Montour-Northumberland-Columbia-Dauphin-Schuylkill-Lebanon- Lancaster- 455 PM EDT Sun Jul 7 2019 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered strong to locally severe thunderstorms with gusty winds and hail will occur along and ahead of a cold front, as it pushes southeast across the region Thursday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ017>019-024>028-033>036-056-063>065-082100- Clearfield-Northern Centre-Southern Centre-Cambria-Blair-Huntingdon- Mifflin-Juniata-Somerset-Bedford-Fulton-Franklin-Perry-Cumberland- Adams-York- 455 PM EDT Sun Jul 7 2019 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT MONDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered strong to locally severe thunderstorms with gusty winds and hail will occur along and ahead of a cold front, as it pushes southeast across the region Thursday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. Lambert
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:24 PM EDT | Areal Flood Advisory | CTP | Cumberland, Franklin | 3 hr |
| Jul 7, 8:32 PM EDT | Areal Flood Advisory | CTP | Lancaster | 3 hr |
| Jul 7, 8:45 PM EDT | Areal Flood Advisory | CTP | Lancaster, York | 3 hr |
| Jul 7, 9:42 PM EDT | Areal Flood Advisory | CTP | Cumberland, Dauphin, Lebanon, York | 2 hr |
| Jul 8, 1:01 AM EDT | Areal Flood Advisory | CTP | Columbia, Dauphin, Lebanon, Montour, Northumberland, Schuylkill | 119 min |
Nearby
River Flood Warnings in Pennsylvania, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.